Alert archive / Ohio / Flash Flood Warnings in 2019

Flash Flood Warning 38, NWS Cleveland, OH

September 14, 2019Trumbull County, Ohio

NWS Cleveland, OH issued this flash flood warning at Sep 14, 2019, 1:42 AM EDT for Trumbull County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2019, 1:42 AM EDT (05:42 UTC)
Expired
Sep 14, 2019, 4:59 AM EDT
In force
3 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 89 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 5.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2019-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2019-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

098 
WGUS51 KCLE 140542
FFWCLE
OHC155-140945-
/O.NEW.KCLE.FF.W.0038.190914T0542Z-190914T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
142 AM EDT Sat Sep 14 2019

The National Weather Service in Cleveland has issued a

* Flash Flood Warning for...
  Trumbull County in northeastern Ohio...

* Until 545 AM EDT.

* At 140 AM EDT, local law enforcement reported significant flooding 
  across the southern half of Trumbull county. Up to two inches of 
  rain have already fallen. Flash flooding is already occurring.

* Some locations that will experience flooding include...
  Warren, Niles, Hubbard, Cortland, Newton Falls, Lordstown, Kinsman,
  West Farmington, Vienna Center, Hilltop, Maplewood Park,
  Bristolville, Leavittsburg, Girard, Vienna, McDonald, Mecca,
  Johnston, Orangeville and Yankee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4113 8094 4114 8100 4138 8100 4149 8052
      4114 8052

$$
1 follow-up statement
853 
WGUS71 KCLE 140859
FFSCLE

Flash Flood Statement
National Weather Service Cleveland OH
459 AM EDT Sat Sep 14 2019

OHC155-140908-
/O.CAN.KCLE.FF.W.0038.000000T0000Z-190914T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trumbull OH-
459 AM EDT Sat Sep 14 2019

...THE FLASH FLOOD WARNING FOR TRUMBULL COUNTY IS CANCELLED...

Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 4113 8094 4114 8100 4138 8100 4149 8052
      4114 8052

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 9:24 PM EDT, 4 hours 18 minutes earlier.

Area forecast discussion, Sep 13, 9:24 PM EDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
924 PM EDT Fri Sep 13 2019

.SYNOPSIS...
A strong cold front will move across the region
overnight.  High pressure will briefly build over the Ohio Valley on
Saturday.  Another weaker cold front will move through the forecast
area early next week.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Severe thunderstorm watch has been discontinued across the
western portions of the area. However, severe thunderstorms
continue to affect northeast Ohio and soon in northwest
Pennsylvania. Thunderstorms across the central portions of the
forecast area also have the potential to become severe into the
southeast portions of the forecast area. Therefore, will
continue with the strong wording about possible damaging
thunderstorm winds through the rest of the evening across the
eastern areas of the forecast area. Locally heavy rain can be
expected with the thunderstorms. Adjusted temperatures from the
west as thunderstorms drop temperatures across the area. Winds
continue to remain gusty over northwest Pennsylvania but
thunderstorms should disrupt synoptic flow. Will continue to
hold on to the wind advisory for that area and may need to
cancel it early over the next few hours.

Previous Discussion...

A strong cold front will move across the forecast area
this evening.  Storms were developing this afternoon ahead of the
front in eastern Indiana.  The short term models show the
thunderstorm development increasing through the late afternoon with
a line of thunderstorms forming and moving across the area this
evening. SPC has much of the northern sections of Ohio in a
Slight Risk Outlook category for tonight. Temperatures have once
again exceeded expectations reaching around 90 in many
locations. Dew points have crawled into the lower 70s. The
atmosphere is prime for a downburst wind event this evening. A
threat of isolated tornadoes remains but wind will be the
primary threat. The short term models show the greatest threat
of severe weather in northwest Ohio. The short term models
decrease the intensity of the storms over the eastern section of
the forecast area later this evening. Storms will push east of
after midnight. High pressure will build over the region on
Saturday. Non-thunderstorm wind is also a concern for NW PA. A
south to southeast downslope wind is likely this evening. Model
soundings indicate 40-50knots within a 1kft of the surface 00Z-
06Z time frame. I will continue the wind advisory for NW PA.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Temperatures warm on Sunday as southerly flow develops with a wave
of low pressure sliding east across the Central Great Lakes. The
airmass will be dry through the daytime hours with some passing mid-
level cloud cover. A chance of showers and thunderstorms will extend
south towards Lake Erie Sunday night with a few showers brushing
northeast Ohio into Monday morning as a cold front settles south.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A large area of high pressure will set up across Quebec and the
eastern Great Lakes through much of next week. Temperatures will
drop back on Tuesday into the mid 70s across NW Pennsylvania closest
to the cold pocket of air over New York. Inland areas will remain a
little warmer with temperatures holding closer to 80. Temperatures
will trend warmer a couple degrees each day with warm advection
increasing on Thursday as southerly flow kicks in and the ridge
builds aloft. Above normal temperatures expected through the
extended.

&&

.AVIATION /00Z Saturday THROUGH Wednesday/...
A line of thunderstorms will continue to move east across the
area with the strongest storm up near the lakeshore. This
activity will continue to move east ahead of the cold front.
Ceilings will drop to MVFR and IFR at times with the front and
then behind it for a period of time east of Toledo and Findlay.
Otherwise, gradual improvement from west to east overnight to
VFR tomorrow. Winds will be diminishing after frontal passage at
Erie.

.OUTLOOK...Non-VFR possible in showers Sunday afternoon into
Monday.

&&

.MARINE...
South winds of 10-20 knots expected on Lake Erie this evening ahead
of a cold front that will sweep east. The exception to this is east
of Conneaut where a Small Craft Advisory is in effect with southerly
winds forecast to increase into the 20-30 knot range. A broken line
of thunderstorms will accompany the front and some may be strong
with severe winds to 50 knots or large hail. Winds shift around to
the west behind the front at 15-20 knots and will maintain choppy
conditions on the east end of the lake through Saturday.

High pressure builds in across the Ohio Valley on Saturday with
winds decreasing and backing to southwest towards evening. A weak
area of low pressure will slide east across the central Great Lakes
Sunday night, pulling a weak cold front south across Lake Erie on
Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...Wind Advisory until 3 AM EDT Saturday for PAZ001-002.
MARINE...Small Craft Advisory until 4 PM EDT Saturday for LEZ148-149.

&&

SYNOPSIS...Garnet
NEAR TERM...Garnet/Lombardy
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Lombardy
MARINE...KEC
Hazardous weather outlook, Sep 13, 9:28 PM EDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
928 PM EDT Fri Sep 13 2019

LEZ142>145-162>166-OHZ003-006>010-017>019-027>029-036-037-150130-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Wyandot-Crawford-
Richland-Marion-Morrow-
928 PM EDT Fri Sep 13 2019

This Hazardous Weather Outlook is for Lake Erie, north central Ohio
and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-146>149-167>169-OHZ011>014-020>023-030>033-038-047-089-PAZ003-
150130-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Ashland-Wayne-
Stark-Mahoning-Holmes-Knox-Ashtabula Lakeshore-Crawford-
928 PM EDT Fri Sep 13 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

The threat for severe thunderstorms producing damaging winds will
continue through the rest of the evening. The strongest storms will
move east and out of the area after midnight. Very heavy rain is also
expected with the storms and localized flooding is possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

PAZ001-002-150130-
Northern Erie-Southern Erie-
928 PM EDT Fri Sep 13 2019

...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

The threat for severe thunderstorms producing damaging winds will
continue through the rest of the evening. The strongest storms will
move east and out of the area after midnight. Very heavy rain is also
expected with the storms and localized flooding is possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 13, 11:26 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1126 PM EDT Fri Sep 13 2019

OHZ014-022-023-033-PAZ003-140430-
Portage-Mahoning-Trumbull-Ashtabula Inland-Crawford-
1126 PM EDT Fri Sep 13 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TRUMBULL...SOUTHEASTERN
PORTAGE...MAHONING...SOUTHEASTERN ASHTABULA AND SOUTHERN CRAWFORD
COUNTIES...

At 1126 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pymatuning Central to near Hubbard
to near Sebring. Movement was east at 35 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Youngstown, Warren, Boardman, Niles, Campbell, Hubbard, Canfield,
Cortland, Newton Falls, Lordstown, Kinsman, Vienna Center,
Adamsville, Pymatuning Central, Leavittsburg, Atlantic, Hilltop,
Maplewood Park, Austintown and Struthers.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4149 8000 4149 8052 4098 8052 4099 8122
      4124 8093 4158 8062 4163 7980
TIME...MOT...LOC 0326Z 284DEG 20KT 4151 8051 4117 8061 4101 8105

Jaszka
Local storm report, Sep 13, 11:30 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1130 PM EDT FRI SEP 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     FLOOD            2 S ASHTABULA           41.85N 80.80W
09/13/2019                   ASHTABULA          OH   TRAINED SPOTTER

            FLOOD ROADWAY.

&&

THOMPSON
Local storm report, Sep 14, 12:23 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1223 AM EDT SAT SEP 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     TSTM WND DMG     GIRARD                  42.00N 80.32W
09/13/2019                   ERIE               PA   BROADCAST MEDIA

            LARGE TREE BRANCH DOWNED ONTO CAR ON
            HATHAWAY STREET.

&&
Local storm report, Sep 14, 12:28 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1228 AM EDT SAT SEP 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     TSTM WND DMG     2 NW CRANESVILLE        41.92N 80.38W
09/13/2019                   ERIE               PA   BROADCAST MEDIA

            TREE DOWN AT CORNER OF LEXINGTON ROAD AND
            OLD ALBION ROAD.

&&
Local storm report, Sep 14, 12:32 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1232 AM EDT SAT SEP 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TSTM WND DMG     2 SSE ERIE              42.10N 80.07W
09/13/2019                   ERIE               PA   BROADCAST MEDIA

            TREE DOWNED ONTO TWO CARS ALONG EAST 38TH
            STREET. REPORT TIME ESTIMATED VIA RADAR.

&&
Special weather statement, Sep 14, 12:33 AM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1233 AM EDT Sat Sep 14 2019

OHZ023-033-140530-
Mahoning-Trumbull-
1233 AM EDT Sat Sep 14 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN TRUMBULL AND
MAHONING COUNTIES...

At 1233 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Leavittsburg to Alliance. Movement was
northeast at 45 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Youngstown, Warren, Salem, Columbiana, Boardman, Alliance, Niles,
Campbell, Hubbard, Canfield, Cortland, Sebring, Lordstown, Vienna
Center, Hilltop, Maplewood Park, Leavittsburg, Austintown, Struthers
and Girard.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4091 8109 4093 8109 4099 8106 4099 8100
      4109 8100 4139 8083 4138 8052 4090 8052
      4090 8082 4093 8083 4093 8089 4090 8090
TIME...MOT...LOC 0433Z 246DEG 41KT 4124 8089 4092 8108

Lombardy

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:03 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake42 min
Sep 13, 8:15 PM EDTSpecial Weather StatementCLECuyahoga45 min
Sep 13, 8:17 PM EDTSpecial Weather StatementCLEMorrow, Richland43 min
Sep 13, 8:26 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake49 min
Sep 13, 8:35 PM EDTSevere Thunderstorm WarningCLEAshtabula, Cuyahoga, Geauga, Lake, Trumbull40 min
Sep 13, 8:41 PM EDTSevere Thunderstorm WarningCLEAshland, Morrow, Richland49 min
Sep 13, 8:52 PM EDTSevere Thunderstorm WarningCLEAshtabula38 min
Sep 13, 9:01 PM EDTAreal Flood AdvisoryCLECuyahoga3 hr
Sep 13, 9:11 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake, Trumbull38 min
Sep 13, 9:41 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Trumbull33 min
Sep 13, 9:45 PM EDTSpecial Marine WarningCLE90 min
Sep 13, 9:50 PM EDTSpecial Weather StatementCLEMedina, Wayne40 min
Sep 13, 10:05 PM EDTAreal Flood AdvisoryCLEAshtabula, Geauga4 hr
Sep 13, 10:16 PM EDTSpecial Weather StatementCLETrumbull44 min
Sep 13, 10:58 PM EDTSevere Thunderstorm WarningCLEGeauga, Mahoning, Portage, Trumbull32 min
Sep 13, 11:26 PM EDTSpecial Weather StatementCLEMahoning, Trumbull64 min
Sep 14, 12:33 AM EDTSpecial Weather StatementCLEMahoning, Trumbull57 min
Sep 14, 1:22 AM EDTAreal Flood AdvisoryCLEMahoning, Trumbull4 hr
Sep 14, 3:36 AM EDTBeach Hazards StatementCLEAshtabula17 hr

Nearby

Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.